Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 8, NWS Grand Junction, CO

April 25, 20165 counties in Colorado; San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 25, 2016, 2:38 AM MDT for 5 counties in Colorado; San Juan County, Utah. It took effect at Apr 25, 2016, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2016, 2:38 AM MDT (08:38 UTC)
In effect from
Apr 25, 2016, 9:00 AM MDT
Expired
Apr 25, 2016, 8:00 PM MDT
In force
11 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 122 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3120 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS75 KGJT 250838
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
238 AM MDT MON APR 25 2016

COZ020-021-UTZ022-251800-
/O.NEW.KGJT.WI.Y.0008.160425T1500Z-160426T0200Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING
238 AM MDT MON APR 25 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING.

* TIMING...GUSTY WINDS DEVELOP THIS MORNING AND WILL CONTINUE
  THROUGH EARLY THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED 
  ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
1 follow-up statement
593 
WWUS75 KGJT 251725
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1125 AM MDT MON APR 25 2016

COZ020-021-UTZ022-260200-
/O.CON.KGJT.WI.Y.0008.000000T0000Z-160426T0200Z/
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-
INCLUDING THE CITIES OF...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...
MANCOS...BLANDING
1125 AM MDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...GUSTY WINDS DEVELOP THIS MORNING AND WILL CONTINUE 
  THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED 
  ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 24, 10:57 PM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 24, 10:57 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1057 PM MDT SUN APR 24 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 322 PM MDT SUN APR 24 2016

WRAPAROUND FLOW FROM THE LOW PRESSURE CENTER THAT BROUGHT THE
STRONG WINDS YESTERDAY KEPT SOME CLOUDS HANGING AROUND FOR OUR
NORTHERN AREAS AND ALSO HIGHER TERRAIN. TEMPS WERE ALSO A BIT
COOLER WITH SOME AFTERNOON BREEZES PICKING UP. SOME LIGHT PRECIP
WAS ALSO SEEN OVER THE PARK AND GORE RANGES AND ALSO VAIL PASS BUT
ALL IN ALL...A RATHER TRANQUIL DAY. THIS WILL BE SHORT LIVED
THOUGH AS THE NEXT SYSTEM MOVES IN TOMORROW. MUCH LIKE THE LAST
SYSTEM...UPPER LEVEL SUPPORT WILL ROUND THE BASE OF A CLOSED LOW
CAUSING THE GRADIENT TO TIGHTEN AND PROVIDING SUPPORT FOR A
SURFACE COLD FRONT. WINDS WILL START PICKING UP IN THE MORNING
HOURS AND CONTINUE THROUGH THE AFTERNOON. GUSTS WILL REACH BETWEEN
30 TO 40 MPH AT TIMES GENERALLY OVER EXTREME WESTERN COLORADO AND
SOUTHEASTERN UTAH. TOYED WITH ISSUING A WIND ADVISORY BUT HELD
BACK AS UPPER LEVEL SUPPORT IS A LITTLE WEAKER AND ALSO FURTHER
SOUTH THAN THE PREVIOUS SYSTEM. HAVING SAID THAT...IT WILL BE
WINDY AND WOULD NOT BE SURPRISED IF THE TRIGGER IS PULLED ON A
WIND ADVISORY.

AS THE LOW AND ASSOD COLD FRONT APPROACHES...SHOWERS AND ISOLATED
STORMS WILL BE ON THE INCREASE. MODELS INDICATE THE ACTION
GETTING GOING NEAR NOON WITH SOME BANDING SETTING UP AROUND 3PM
WITH BEST COVERAGE EXPECTED FROM 6PM ONWARDS. CONVECTION MAY AID
IN STRONGER SURFACE WINDS EITHER BECAUSE OF VIRGA OR FROM THE
STORMS THEMSELVES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 322 PM MDT SUN APR 24 2016

BY EARLY TUESDAY MORNING...THE CLOSED LOW WILL BE MOVING OVER THE
CWA AND AS IT DOES SO...SNOW LEVELS WILL DROP. ACCUMULATING
SNOWFALL IS LIKELY FROM EARLY TUESDAY MORNING FOR MUCH OF THE
HIGHER TERRAIN. SNOW LEVELS WILL START AT 9.5K FEET OR SO AND DROP
TO MOUNTAIN BASES BY TUESDAY MORNING BEFORE RISING DURING THE DAY
DUE TO DAYTIME HEATING. AS THE LOW SHIFTS NEWRD THRU THE
DAY...PRECIP WILL TAKE ON A MORE CONVECTIVE TURN WITH MORE SHOWERS
AND STORMS IN THE FORECAST FOR MUCH OF TUESDAY. THE POSITION OF
THE LOW WILL ALSO AID IN OROGRAPHIC LIFT ALLOWING SNOW TO CONTINUE
FOR THE NRN AND CENTRAL MTNS. SNOW AMOUNTS LOOK TO BE IN THE 5 TO
10 INCH RANGE WITH A BIT LESS FOR THE SAN JUANS. WILL NOT ISSUE
HIGHLIGHTS WITH THIS PACKAGE BUT GRIDS DO SUPPORT SAID HIGHLIGHTS
FOR FUTURE SHIFTS IF/WHEN NEEDED.

NORMALLY AFTER A SYSTEM MOVES THROUGH WE'D SEE A PERIOD OF HIGH
PRESSURE BEFORE THE NEXT SYSTEM MOVES IN. NOT SO THIS WEEK. WHILE
A WEAK RIDGE DOES TRY TO BUILD IN WEDNESDAY...PLENTY OF MOISTURE
REMAINS TRAPPED AND WILL CAUSE SOME SHOWERS BEFORE YET ANOTHER
CLOSED LOW TAKES AIM AT THE CWA. MORE CLOUDS...RAIN...ISOLATED
STORMS AND MTN SNOW LOOK POSSIBLE WITH THE NEXT SYSTEM AND
POSSIBLY CONTINUING INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1057 PM MDT SUN APR 24 2016

VFR CONDITIONS WILL HOLD THROUGH 18Z THOUGH CLOUDS WILL BE
INCREASING OVER THE AREA DURING THE NIGHT AHEAD OF ANOTHER
PACIFIC STORM. EXPECT WINDS TO INCREASE FROM THE SOUTH AND
SOUTHWEST AHEAD OF THIS SYSTEM WITH SUSTAINED WINDS OF 15 TO 25
MPH AND GUSTS TO 40 MPH...ESPECIALLY ACROSS THE FOUR CORNERS
REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER
18Z...MAINLY OVER HIGHER TERRAIN. SNOW LEVELS WILL BE AROUND 9000
TO 9500 FEET. EXPECT ENHANCED WIND GUSTS IN THE VICINITY OF
SHOWERS/THUNDERSTORMS. CHANCES FOR SHOWERS ARE RELATIVELY LOW FOR
AIRPORTS ACROSS THE REGION BUT SHOULD THEY OCCUR CIGS BELOW ILS
BREAKPOINTS ARE POSSIBLE...THOUGH BELOW VFR CIGS AND VSBY ARE
UNLIKELY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM...TGR
LONG TERM...TGR
AVIATION...NL
Hazardous weather outlook, Apr 24, 5:29 AM MDT, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
529 AM MDT SUN APR 24 2016

COZ001>014-017>023-UTZ022>025-027>029-251200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
529 AM MDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL FALL OVER THE MOUNTAINS ALONG AND
NORTH OF INTERSTATE 70 TODAY...BEFORE ENDING THIS EVENING. NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED. DRY CONDITIONS ARE
EXPECTED ELSEWHERE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER CAN BE EXPECTED FOR MOST OF THE UPCOMING WEEK.
EXPECT A CHANCE OF RAIN AND SNOW SHOWERS ALONG WITH A FEW
THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH FRIDAY. WITH THE
BEST CHANCES BEING MONDAY NIGHT AND TUESDAY AND AGAIN THURSDAY
NIGHT INTO FRIDAY. WINDY CONDITIONS ARE ALSO EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.